MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC® CATHETER, 4F SL, 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC® CATHETER, 4F SL, 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of refu0764 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the customer "grease reported on the gray 3cg fin and scissors when sterile kit was open.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a substance on a kit component is confirmed; however, the exact cause is unknown.One 4 fr single lumen powerpicc, one 3cg stylet, and one pair of scissors were returned for evaluation.An initial visual observation showed a dark, blackish brown substance on the scissors and a small amount on the tether of the stylet and the slide clamp of the extension leg of the t-lock.This substance was observed primarily on the scissors, particularly on the blades and around the hinge of the scissors.This substance was found to be somewhat tacky, and some of the substance was observed to flake off of the scissors when handled.A clear liquid was observed within the extension leg tubing of the t-lock.The movement of the scissor blades and arms was observed to be restricted and felt somewhat tacky, likely due to the amount of the substance on the returned scissors.The state of the returned samples made it difficult to determine when and where the kit components came into contact with the unknown substance.Possible causes include contamination prior to or after opening the kit.H3 other text: evaluation findings are in section h.11.

Brand Name
POWERPICC® CATHETER, 4F SL, 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15136296
Report Number3006260740-2022-02977
Device Sequence Number5048228
Product Code LJS
UDI-Device Identifier00801741182532
UDI-Public(01)00801741182532
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000887
Device Lot NumberREFU0764
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer10/24/2022
Initial Report FDA Received Date07/29/2022
Supplement Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown